MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER
Model Number VIH200
Medical Device Problem Codes Use of Device Problem (1670); Human-Device Interface Problem (2949); Device Handling Problem (3265); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Superficial (First Degree) Burn (2685); Full thickness (Third Degree) Burn (2696)
Date of Event 01/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer reported that her she received a first-degree burn on her right thigh and a third-degree burn on her left thigh from hot water that spilled from the personal steam inhaler.She stated that she mistakenly grabbed it by the face mask instead of the body, causing the reservoir to fall off and splash hot water on both of her thighs, resulting in her injuries.Medical intervention was sought at an emergency room where the consumer was given antibiotics and had her legs wrapped.The instructions for proper use have clear warnings that state "caution: never move or disassemble the appliance while in use.It can spill hot water if tilted, shaken, or overturned which may lead to injury or burns.", as well as "the appliance should always be placed on a firm, flat, waterproof and heat resistant surface.Be sure the appliance is in a stable position and the power cord is out of the way to prevent the appliance from being overturned.".

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
bethany lee
400 donald lynch boulevard
suite 300
marlborough, MA 01752
MDR Report Key21588797
Report Number1314800-2025-00008
Device Sequence Number21151166
Product Code KFZ
UDI-Device Identifier00328785502008
UDI-Public00328785502008
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIH200
Device Lot Number20524
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale